Alert archive / Nebraska / Special Weather Statements in 2013
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 9, 2013, 1:25 PM MDT for Sioux County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 1:25 PM MDT (19:25 UTC)
- Expired
- Aug 9, 2013, 2:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 164 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS85 KCYS 091925 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT FRI AUG 9 2013 NEZ002-095-092015- DAWES NE-NORTH SIOUX NE- 125 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND WESTERN DAWES COUNTIES UNTIL 215 PM MDT... AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF FORT ROBINSON CAMPGROUND...OR 32 MILES WEST OF CHADRON...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT ROBINSON CAMPGROUND... CRAWFORD... FORT ROBINSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4283 10334 4256 10337 4263 10373 4281 10372 TIME...MOT...LOC 1925Z 274DEG 3KT 4271 10360 $$ MSW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:32 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 9, 11:32 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1132 AM MDT FRI AUG 9 2013 .UPDATE... ISSUED AT 922 AM MDT FRI AUG 9 2013 SYNOPTIC PATTERN THIS MORNING IS SIMILAR TO THE PAST SEVERAL DAYS. A RIDGE ALOFT WILL REMAIN JUST UPSTREAM OF THE CWA. A SHORTWAVE TROUGH WAS LOCATED FROM NORTHERN UTAH TO WEST CENTRAL COLORADO AT 12Z. THAT FEATURE WILL MOVE SLOWLY NORTHEAST OVER THE CWA THIS AFTERNOON AND EVENING. THE MID AND UPPER LEVEL MOISTURE HAS DECREASED SINCE 12Z THURSDAY OVER NORTHERN COLORADO AND EVEN SOUTHERN WYOMING...WITH PRECIPITABLE WATER VALUES REDUCED. MEANWHILE...A SHORTHWAVE TROUGH WILL MOVE ACROSS THE NORTHERN HIGH PLAINS AND MOISTURE IS GREATER OVER THE NORTH PART OF THE CWA. A SURFACE BOUNDARY REMAINS TO THE WEST OF THE CWA AND A COLD FRONT EXTENDS ACROSS THE NORTHERN PANHANDLE AND NORTHEAST WYOMING. THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE FOR THIS AFTERNOON AND EVENING. THE RESULT WILL BE A SCATTERED COVERAGE OF THUNDERSTORMS OVER MAINLY THE WEST AND NORTH PARTS OF THE CWA THIS AFTERNOON AND EVENING. ACTIVITY WILL DEVELOP BY MIDDAY WEST OF THE LARAMIE RANGE AND THEN MOVE SLOWLY SOUTHEAST. FURTHER NORTH...THE STORMS WILL DEVELOP IN THE EARLY AFTERNOON AND MOVE FASTER TO THE SOUTHEAST. ALTHOUGH NO SEVERE WEATHER IS EXPECTED THROUGH THE EVENING...MANY OF THE STORMS WEST OF THE LARAMIE RANGE WILL PRODUCE GUSTY WINDS AND SMALL HAIL...WITH THE ADDITION OF HEAVY RAINFALL OVER THE NORTH PART OF THE CWA. PREVIOUS FORECAST IN GOOD SHAPE AND MADE MINOR ADJUSTMENTS TO THE FIRST PERIOD...MAINLY ADDING WIND GUSTS...SMALL HAIL AND HEAVY RAIN WITH THE THUNDERSTORMS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 404 AM MDT FRI AUG 9 2013 ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON THE WAY TODAY AND AGAIN TOMORROW. INSTABILITY SHOWERS AND THUNDERSTORMS WILL START TO POP LATE THIS MORNING AND EARLY AFTERNOON...MAINLY OVER HIGHER ELEVATIONS BUT THEN SHOULD DEVELOP/MOVE EASTWARD THROUGH THE AFTERNOON AND EVENING. SEVERE WEATHER THREAT WILL AGAIN BE MUTED WITH A LACK OF CAPE AND MINIMAL DEEP LAYER SHEAR. HOWEVER...FLASH FLOOD THREAT WILL BE INCREASED TOWARD THE NORTHERN CWA BORDER IN THE VICINITY OF A FRONTAL BOUNDARY. SHOWERS AND THUNDERSTORMS FOCUSED ALONG THIS BOUNDARY IN THE RAPID CITY CWA EARLY THIS MORNING WERE PRODUCING HEAVY RAIN. TOUGH TO SAY EXACTLY WHERE THE BOUNDARY WILL SET UP LATER TODAY AND TONIGHT BUT SHORTWAVE ENERGY IS FORECAST TO MOVE ALONG THIS BOUNDARY THIS EVENING INTO THE EARLY SATURDAY MORNING HOURS. PWATS COULD PUSH THE 1.5 INCH MARK ALONG THE BOUNDARY AND WITH WEAK MID LEVEL FLOW. THERE IS THE POTENTIAL FOR HEAVY RAIN INTO NORTHERN CONVERSE AND NIOBRARA COUNTIES BUT THE MAIN THREAT FOR HEAVY RAIN APPEARS TO BE JUST NORTH OF THE CWA. MODELS HAVE SOME DISAGREEMENT IN THUNDERSTORM COVERAGE SATURDAY WITH THE GFS DRIER THAN THE NAM. NAM PUSHES ANOTHER SHORTWAVE OVER THE TOP OF THE UPPER LEVEL RIDGE WHICH WOULD MAKE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. TOUGH TO DETERMINE WHICH MIGHT BE RIGHT GIVEN THE DIFFICULTY FOR THE MODELS TO PICK UP ON THESE SUBTLE FEATURES. SEVERE THUNDERSTORM THREAT AGAIN MINIMAL SATURDAY AFTERNOON AND EVENING GIVEN THE WEAK UPPER LEVEL FLOW. PWATS WILL BE LOWER SATURDAY SUCH THAT THE HEAVY RAIN THREAT WILL BE RELATIVELY SMALL ALTHOUGH STORMS COULD BE SLOW MOVING. .LONG TERM...(SUNDAY THROUGH THURSDAY NIGHT) ISSUED AT 331 AM MDT FRI AUG 9 2013 VERY LITTLE CHANGE TO THE OVERALL LONG WAVE PATTERN ACROSS THE UNITED STATES THROUGH NEXT WEEK. MODELS INDICATE THE SUBTROPICAL MOISTURE PLUME REMAINING OVER THE FORECAST AREA AS THE UPPER LEVEL HIGH OVER TEXAS WILL SLOWLY DRIFT WESTWARD INTO NEW MEXICO BY WEDNESDAY. UPPER LEVEL RIDGE AXIS WILL REMAIN NEAR THE CNTRL TO NORTHERN ROCKYS THROUGH THE PERIOD WITH SOME COOLER AIR ENTERING THE EASTERN PORTION OF THE FORECAST AREA AS A WEAK FRONT STALLS NEAR THE LARAMIE RANGE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS DUE TO LLVL INSTABILITY AND AMPLE BOUNDARY LAYER MOISTURE. BELIEVE COVERAGE WILL BE LIMITED TO ISOLATED OR WIDELY SCATTERED FOR TSTORMS DUE TO THE LACK OF ANY APPARENT UPPER LEVEL DISTURBANCES OR SHORTWAVE ACTIVITY. HOWEVER...BY TUESDAY THE SUBTROPICAL JET PUSHES OVER COLORADO AND SOUTHERN WYOMING WHICH MAY ENHANCE CONVECTION DURING THE EVENING HOURS. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH NEXT WEEK WITH HIGHS IN THE UPPER 70S TO UPPER 80S. WINDS ARE EXPECTED TO BE LIGHT WITH LIMITED 0-6 KM SHEAR. SEVERE WEATHER IS NOT EXPECTED TO BE AN ISSUE THROUGH THE FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1132 AM MDT FRI AUG 9 2013 VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH EARLY SATURDAY NIGHT. IFR CEILINGS AND VISIBILITIES IN FOG MAY DEVELOP OVER THE NORTHERN PANHANDLE LATE SATURDAY NIGHT AND CONTINUE INTO MID MORNING SUNDAY. THE LOWER CEILINGS AND VISIBILITIES WILL REDEVELOP OVER MORE OF THE PANHANDLE LATE SUNDAY NIGHT AND CONTINUE THROUGH MID MORNING MONDAY. A SCATTERED COVERAGE OF SHOWERS AND STORMS WILL AFFECT THE CWA THROUGH THIS EVENING WITH LESS COVERAGE FOR SATURDAY AND SUNDAY. BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN ALONG WITH GUSTY WINDS WILL ACCOMPANY THE STORMS. SOUTH TO SOUTHEAST SURFACE WINDS WILL GUST AS HIGH AS 25 KNOTS THROUGH EARLY SATURDAY MORNING OVER THE PANHANDLE. && .FIRE WEATHER... ISSUED AT 231 AM MDT FRI AUG 9 2013 MONSOON MOISTURE WILL PRODUCE SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH THE MID PART OF NEXT WEEK...BUT DRIER BREEZY CONDITIONS POSSIBLE THEREAFTER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...WEILAND SHORT TERM...LIEBL LONG TERM...TJT AVIATION...WEILAND FIRE WEATHER...LIEBL
Hazardous weather outlook, Aug 9, 9:00 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 900 AM MDT FRI AUG 9 2013 WYZ101>119-101115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 900 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE WILL BE ALONG AND WEST OF THE LARAMIE RANGE. THE ACTIVITY WILL MOVE SLOWLY TO THE SOUTHEAST. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE BRIEF WIND GUSTS TO 45 MPH...SMALL HAIL AND A PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 900 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE EAST INTO THE HIGH PLAINS THIS AFTERNOON. THE STORMS WILL BE MOST WIDESPREAD OVER THE NORTHERN PANHANDLE. THE STORMS WILL PRODUCE BRIEF WIND GUSTS TO 45 MPH...SMALL HAIL AND HEAVY RAINFALL...ESPECIALLY IN THE NORTH PART OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Aug 9, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT FRI AUG 9 2013 NEZ002-095-092015- DAWES NE-NORTH SIOUX NE- 125 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND WESTERN DAWES COUNTIES UNTIL 215 PM MDT... AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF FORT ROBINSON CAMPGROUND...OR 32 MILES WEST OF CHADRON...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT ROBINSON CAMPGROUND... CRAWFORD... FORT ROBINSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4283 10334 4256 10337 4263 10373 4281 10372 TIME...MOT...LOC 1925Z 274DEG 3KT 4271 10360 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:22 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Aug 8, 7:30 PM MDT | Special Weather Statement | CYS | Niobrara | 60 min |
| Aug 8, 7:54 PM MDT | Areal Flood Advisory | CYS | Laramie | 4 hr |
| Aug 8, 8:19 PM MDT | Special Weather Statement | CYS | Niobrara | 26 min |
| Aug 8, 8:44 PM MDT | Special Weather Statement | CYS | Platte | 61 min |
| Aug 8, 9:41 PM MDT | Special Weather Statement | CYS | Goshen | 49 min |
| Aug 9, 2:12 PM MDT | Special Weather Statement | CYS | Dawes, Sioux | 48 min |
Nearby
Special Weather Statements in Nebraska, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.